Can Taking Losartan 50 Mg Cause Chest Pain?

10 Replies Updated



Conversation Starter

Suzanne Says:


I was on losartan 50mg a little over 3 weeks and started having chest pain. The first 3 times I had chest pain thought it might be heartburn. By the fourth week of taking losartan this pass Monday night I thought I was having a heart attack. Called my dr and went in they did an EKG (everything was fine) and the dr. did not want me to come off the losartan she now prescribed losartan with a 12.5 water pill. I have an appointment with a cardiologist on Jan 6 of next week. I am still having chest pain but not as bad. Should I stop the medicine?



Showing Replies 1 - 10 of 10 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

Hello, Suzanne! How are you?

Yes, as reported by the FDA, this medication has been known to cause chest pain in some people that take it, as a rare side effect. You may also experience nausea, dizziness, headache and stomach pain.

However, I'm not sure why she wants you to keep taking it. There are other similar medications available that you could try to see if the pain goes away, once you stop this one.

How did your cardiology appointment go?

REPLYSHAREREPORT
Was this helpful?     8     0  
2
Cynthia Says:

Hello, I started taking Losartan about 6 weeks ago because my insurance did not want to pay for Benicar anymore. After a couple of weeks of taking Losartan I started having left arm & hand pain and terrible chest pain. The first time I called 911 because I thought I was having a heart attack. I have been to the ER twice for chest pain. My Dr did a treadmill stress test, a nuclear stress test, several EKG's, an echocardiogram & a heart cath, all have came back normal. I have never had chest pains in my life and was just sitting around feeling like I had been poisoned so I started researching about the Losartan and found that the chest pain, arm pain, leg pain are rare side effects of this medication. I called my Cardiologist immediately and told him about this and he said it was very unlikely that this medicine caused the chest pains? I stopped the Losartan, went back to the Benicar and have not had chest pains since - for about a week, but my left arm still hurts bad. How long will it take for this to go away? I took it for 6 weeks. I was trying to save $ by taking the Losartan instead of Benicar but after $2500.00 in medical bills from all the test & ER trips I should have just bought the Benicar to begin with. Since I never had any of these pains before starting Losartan, I know it was the Losartan. Why does my Cardiologist not think that it could cause these side effects when they are listed? How long will it take after stopping it before my arm will stop hurting all the time? Thank you.

REPLYSHAREREPORT
Was this helpful?     3     0  
3
Joe Says:

I was experiencing pressure in the chest, shortness of breath, back pain, and severe reflux. I had been on Losartan for an extended period. The symptoms got so bad I thought I was having a major heart issues. I went to the the ER and stayed over night. The Hospitalist thought it was the Losartan and stopped this medication. All my symptoms went away. Yes some Doctors will look at the statistical probabilities and tell you it couldn't be the medication, however, for some of us these side effects are very real.

REPLYSHAREREPORT
Was this helpful?     5     0  
4
Karen Says:

I have been on Losartan for a period of time and I have had a hissing in my ears and was driving me crazy Dr. said it was maybe cause of change in season well I had stopped taken the losartan cause my BP was ok and guess what the hissing also stopped but I started the Losartan again and the hissing started again so I stopped it and will be asking my DR. for a different BP pill. It seems like Drs. just don't want to listen to us when we tell them something we know our bodies and what feels right and doesn't.

REPLYSHAREREPORT
Was this helpful?     5     0  
5
Joe Says:

I've also have had issues with tinnitus. I believe it has lessened since I stopped taking the Losartan. I hate it when Doctor's dismiss our medication issues as not possible. It seems to happen way too often.

REPLYSHAREREPORT
Was this helpful?     2     0  
6
Tonia Says:
via mobile

Only been on Losartan 50mg once a day for a week can i just quit taking it? Horrible side effects.... i do have andam still takingMeteprolo 50 mg. Trying to wean off it, but cant take the Losartan due to severe side effects... just till i can see my Dr on Tuesday????

REPLYSHAREREPORT
Was this helpful?     0     0  
7
Msscott1223 Says:
via mobile

I've been taking Losartan 50 mixed with a water pill for about 3 weeks I'm experiencing chest pains and arm pains. I'm currently still taking I'm going to stop after today.

REPLYSHAREREPORT
Was this helpful?     0     0  
8
Peter Hill Says:

I first started taking Losartan. Took 25 mg. Than 50 and finally 100 mg. After week and half of losgartan starting getting acute chest pains right over my heart. Felt like I was being tased over my heart for a few brief seconds at best and it would come and go. Went to my MD who refused to see me and do an EKG. Went two days later to Doc in a Box who did and EKG and told me to go to the ER. Went to ER, all normal. I stopped the Losartan and acute chest pains are gone.

REPLYSHAREREPORT
Was this helpful?     0     0  
9
Gary Says:
via mobile

Losartan have my chest hurting come in go what can l do about this pain

REPLYSHAREREPORT
Was this helpful?     0     0  
10
Jon Says:

Re: Joe (# 3)

You are so right. Same thing happened to me. Major chest pain, no warning from the prescribing doc, ER visit, subsequent NSS with normal findings... These doctors are so cavalier in there attitudes. Thanks for the post.

REPLYSHAREREPORT
Was this helpful?     1     0  


Viewing page 1 of 1     Reply


More Discussions:

Chest pain taking Lercanidipine
I was prescribed 10 mg Lercanidipine about three weeks ago for high blood pressure. Experiencing two types of chest disc... 2 replies
losartan 100mg and taking again 50mgin 5 hour apart
At 7:00 pm taking losartan 100mg ,At 12:00pm I missing taking again 50mg ## Hello, Pat! How are you? I'm sorry, but ... 1 reply
Can taking Amlodiphine- Benaz cause kidney pain? I was switched to this medicine and am now having bad pains seemingly worse when I need to urinate.
I changed my BP medicine to this about 3 weeks ago. Since then I have been having bad back pain that I thought was a hur... 1 reply
Sir I Am Taking Drugs As Afim But Want To Leave It Cant Because If Dont Take Then Have A Pain In My Whole Body And Feel Like Tiredness
SIR I AM USING DRUGS AND I WANT TO GET RID OF IT BUT CAN`T BECAUSE IF I DONT TAKE I FEEL LIKE TIREDNESS AND MY WHOLE BOD... 7 replies
Does losartan 50mg tab lup cause ED?
I've been taking Cialis for a while with good results and I started taking losartan and now experience ED ## Hello, ... 1 reply
Can epitec cause a sharp pain in the chest?
Iv been having a really sharp chest pain on my right side behind my Breast to under my arm for about a week now. Very pa... 1 reply
iam taking concor 2 5mg am and pm but after taking immediately iam getting chest pain and breathless ness what I should do
Iam having hyper tension.dr prescribed concor 2.5 mg morning and evening.After taking 2.5mg concor iam getting chest pai...
Can you drink beer 8 hours of taking Losartan?
I normally drink 3 - 4 beers daily. Once or twice a week I would chill and not drink. So, after taking Losartan and 8 ho... 3 replies
Can Hydrocodone Apap 5 500mg Tab Cause Joint Pain
my dr prescribed hydrocodone/apap 5-500mg tab 2 every 6hrs I,ve noticed now my hip joints hurt worse ,throbing & kee... 6 replies
can xanax cause water retention if taking 4 mg daily
I am prescribed 6 mg of Xanax daily for anxiety and panic attacks. I have in the last 6 months or possibly 9 months have... 3 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question


with the privacy policy (20191231).


This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 3 May 2018.

We are committed to your privacy.

Copyright © 2005-2020 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA